Previous |  Up |  Next

Article

Keywords:
curve in Banach spaces; $C^{1,\rm BV}$ parametrization; parametrization with bounded convexity
Summary:
We give a complete characterization of those $f\colon [0,1] \to X$ (where $X$ is a Banach space) which allow an equivalent $C^{1,\rm BV}$ parametrization (i.e., a $C^1$ parametrization whose derivative has bounded variation) or a parametrization with bounded convexity. Our results are new also for $X= \mathbb R^n$. We present examples which show applicability of our characterizations. For example, we show that the $C^{1,\rm BV}$ and $C^2$ parametrization problems are equivalent for $X=\mathbb R$ but are not equivalent for $X = \mathbb R^2$.
References:
[1] Alexandrov, A. D., Reshetnyak, Yu. G.: General Theory of Irregular Curves. Transl. from the Russian by L. Ya. Yuzina. Mathematics and Its Applications: Soviet Series 29 Kluwer Academic Publishers, Dordrecht (1989). MR 1117220 | Zbl 0691.53002
[2] Bourbaki, N.: Éléments de Mathématique. I: Les structures fondamentales de l'analyse. Livre IV: Fonctions d'une variable réelle (théorie élémentaire). Chapitres 1, 2 et 3: Dérievées. Primitives et intégrales. Fonctions élémentaires. Second ed. French Actualés Sci. Indust. 1074 Hermann, Paris (1958).
[3] Chistyakov, V. V.: On mappings of bounded variation. J. Dyn. Control Sys. 3 (1997), 261-289. DOI 10.1007/BF02465896 | MR 1449984 | Zbl 0940.26009
[4] Duda, J.: Curves with finite turn. Czech. Math. J. 58 (2008), 23-49. DOI 10.1007/s10587-008-0003-1 | MR 2402524 | Zbl 1167.46321
[5] Duda, J.: Second order differentiability of paths via a generalized $\frac{1}{2}$-variation. J. Math. Anal. Appl. 338 (2008), 628-638. DOI 10.1016/j.jmaa.2007.05.046 | MR 2386444 | Zbl 1135.46021
[6] Duda, J.: Generalized $\alpha$-variation and Lebesgue equivalence to differentiable functions. Fundam. Math. 205 (2009), 191-217. DOI 10.4064/fm205-3-1 | MR 2557935 | Zbl 1191.26003
[7] Duda, J., Zajíček, L.: Curves in Banach spaces---differentiability via homeomorphisms. Rocky Mt. J. Math. 37 (2007), 1493-1525. DOI 10.1216/rmjm/1194275931 | MR 2382898
[8] Duda, J., Zajíek, L.: Curves in Banach spaces which allow a $C^2$-parametrization or a parametrization with finite convexity. J. London Math. Soc., II. Ser. 83 (2011), 733-754. DOI 10.1112/jlms/jdq100 | MR 2802508
[9] Duda, J., Zajíek, L.: On vector-valued curves that allow a $C^{1,\alpha}$-parametrization. Acta Math. Hung. 127 (2010), 85-111. DOI 10.1007/s10474-010-9094-x | MR 2629670
[10] Duda, J., Zajíček, L.: Curves in Banach spaces which allow a $C^2$-parametrization. J. Lond. Math. Soc., II. Ser. 83 (2011), 733-754. DOI 10.1112/jlms/jdq100 | MR 2802508
[11] Federer, H.: Geometric Measure Theory. Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, 153. Springer, New York (1969). MR 0257325 | Zbl 0176.00801
[12] Kirchheim, B.: Rectifiable metric spaces: Local structure and regularity of the Hausdorff measure. Proc. Am. Math. Soc. 121 (1994), 113-123. DOI 10.1090/S0002-9939-1994-1189747-7 | MR 1189747 | Zbl 0806.28004
[13] Kühnel, W.: Differential Geometry. Curves-Surfaces-Manifolds. Transl. from the German by Bruce Hunt. Student Mathematical Library 16. AMS Providence, RI (2002). MR 1882174 | Zbl 1009.53002
[14] Laczkovich, M., Preiss, D.: $\alpha$-variation and transformation into $C\sp n$ functions. Indiana Univ. Math. J. 34 (1985), 405-424. DOI 10.1512/iumj.1985.34.34024 | MR 0783923 | Zbl 0634.26006
[15] Lebedev, V. V.: Homeomorphisms of an interval and smoothness of a function. Math. Notes 40 (1986), 713-719 translation from Mat. Zametki 40 (1986), 364-373 Russian. DOI 10.1007/BF01142475 | MR 0869927 | Zbl 0637.26006
[16] Massera, J. L., Schäffer, J. J.: Linear differential equations and functional analysis I. Ann. Math. (2) 67 (1958), 517-573. DOI 10.2307/1969871 | MR 0096985 | Zbl 0178.17701
[17] Pogorelov, A. V.: Extrinsic Geometry of Convex Surfaces. Translated from the Russian by Israel Program for Scientific Translations. Translations of Mathematical Monographs 35 AMS, Providence, RI (1973). MR 0346714 | Zbl 0311.53067
[18] Roberts, A. W., Varberg, D. E.: Convex Functions. Pure and Applied Mathematics 57 Academic Press, a subsidiary of Harcourt Brace Jovanovich, New York (1973). MR 0442824 | Zbl 0271.26009
[19] Veselý, L.: On the multiplicity points of monotone operators on separable Banach spaces. Commentat. Math. Univ. Carol. 27 (1986), 551-570. MR 0873628
[20] Veselý, L., Zajíek, L.: Delta-convex mappings between Banach spaces and applications. Dissertationes Math. (Rozprawy Mat.) 289 1-48 (1989). MR 1016045
[21] Veselý, L., Zajíek, L.: On vector functions of bounded convexity. Math. Bohem. 133 (2008), 321-335. MR 2494785
Partner of
EuDML logo